Lightning, Tangipahoa
- When
- June 26, 1:30 PM CST
- Where
- Tangipahoa County, Hammond
- Property damage
- $105,000
- Reported by
- Newspaper
- Coordinates
- 30.500, -90.470
Lightning strikes caused fires in two mobile homes resulting in severe damage to each one.
Scattered strong thunderstorms developed across southeast Louisiana.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LIX wrote it up.
Scattered strong thunderstorms developed across southeast Louisiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 26, 12:30 PM CST, 1 hour earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 130 PM CDT THU JUN 26 2008 .UPDATE... SEA BREEZE FRONT DEVELOPED AROUND 10 AM...MOVED NORTH...AND INTERACTED WITH THE STATIONARY LAKE BREEZE FRONT TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS. THESE STORMS WERE FROM LAKE CATHERINE TO SAINT CHARLES PARISH. HAVE UPDATED GRIDS TO NUMEROUS REFLECT THIS ONGOING TREND. && .PREV DISCUSSION... /ISSUED 453 AM CDT THU JUN 26 2008/ SHORT TERM... OVERALL PATTERN WILL NOT CHANGE MUCH FROM YESTERDAY. PRECIPITABLE WATER VALUES SHOULD CLIMB INTO THE 1.8 TO 2.0 INCH RANGE BY THIS AFTERNOON. WEAK VORT MAXIMA IN LEFTOVER WEAK SOUTHERN EXTENT OF THE WESTERLIES WILL BRUSH UP AGAINST OUR NORTHERN AREAS. THIS WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...PROBABLY WITH MORE TYPICAL TIMING...STARTING COASTAL AND SPREADING INLAND THROUGH THE DAY. HIGHS SHOULD REMAIN BELOW 90 IN MOST AREAS. RAIN COOLED AIR SHOULD MAKE FOR ANOTHER PLEASANT EVENING AND NIGHT. TO THE SOUTH...AN UPPER LEVEL TROUGH EXTENDS ACROSS THE NORTH CENTRAL AND SOUTHWEST GULF WATERS WITH A SURGE OF TROPICAL MOISTURE NOTED TO THE SOUTHEAST OVER THE SOUTHEAST AND SOUTH CENTRAL GULF. THE MODELS AGREE WITH THE 00Z RUNS THAT SOME DRIER AIR WILL FILTER INTO THE FORECAST AREA FRIDAY AHEAD OF THE MAIN SURGE OF DEEPER TROPICAL MOISTURE THAT SHOULD ARRIVE ON SATURDAY. DID NOT BACK OFF TO THE LOW CHANCE POP INDICATED BY THE GFS FRIDAY AND WILL KEEP A GOOD CHANCE UNTIL A BETTER TREND IS ESTABLISHED. LONG TERM... AS MENTIONED IN THE SHORT TERM DISCUSSION...THE DEEPER GULF MOISTURE MENTIONED SHOULD ARRIVE SATURDAY AS A DEEP LAYER HIGH OVER THE EASTERN GULF OF MEXICO STEERS THE MOISTURE INTO THE CENTRAL GULF COAST REGION. AT THE SAME TIME...ANOTHER RATHER DEEP TROUGH FOR LATE JUNE WILL DROP INTO THE UPPER MS VALLEY. EXPECT NUMEROUS SHOWERS AND THUNDERSTORMS AGAIN ON SATURDAY WHICH SHOULD ONCE AGAIN KEEP MOST LOCATIONS BELOW 90 FOR HIGHS. SUNDAY LOOKS LIKE A MORE NORMAL LATE JUNE DAY WITH SCATTERED MOSTLY AFTERNOON CONVECTION EXPECTED WITH NEAR NORMAL TEMPERATURES. THE DEEP UPPER TROUGH THAT MOVES ACROSS MOST OF THE EASTERN STATES EARLY NEXT WEEK WILL PUSH A WEAK COLD FRONT INTO OUR FORECAST AREA WHERE IT WILL STALL OUT MONDAY AND TUESDAY. UPPER LEVEL FORCING WILL NOT BE THAT IMPRESSIVE...BUT LEFTOVER TROPICAL MOISTURE WILL KEEP AT LEAST CLIMO POPS. THE FRONT WILL WASH OUT TUESDAY AND WEDNESDAY...LEADING TO A MORE TYPICAL SUMMER PATTERN WITH CONTINUED SCATTERED DIURNAL CONVECTION. 22 AVIATION... IFR TO LIFR CIGS AND VSBYS AT MCB WILL CONTINUE UNTIL A FEW HOURS AFTER SUNRISE. AIRMASS WILL REMAIN JUICY ENOUGH FOR SCATTERED TO NUMEROUS CELLS OF CONVECTION TO DEVELOP...AND IT COULD BE AS EARLY AS IT WAS YESTERDAY...BY 15Z. THREAT FOR CONVECTION WILL NOT DIMINISH UNTIL CLOSE TO SUNSET. 35 MARINE... ISOLATED TO SCATTERED CONVECTION WILL BE POSSIBLE THROUGH THE WEEKEND. OUTSIDE OF THUNDERSTORMS...WINDS SHOULD GENERALLY REMAIN BELOW 15 KNOTS...AND WAVES NO MORE THAN 2 TO 3 FEET. 35 && .PRELIMINARY POINT TEMPS/POPS... MCB 87 68 89 70 / 60 20 50 20 BTR 89 71 90 71 / 60 20 50 20 MSY 89 75 90 76 / 60 20 50 20 GPT 88 72 88 74 / 50 20 50 30 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1105 AM CDT THU JUN 26 2008 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-271200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA- EAST FELICIANA-ST. HELENA-TANGIPAHOA-WASHINGTON-ST. TAMMANY- IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE-ASCENSION-LIVINGSTON- ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE- ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE- LOWER LAFOURCHE-LOWER JEFFERSON-LOWER PLAQUEMINES- LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1105 AM CDT THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE SCATTERED TO NUMEROUS IN AREAS WEST AND NORTH OF LAKE PONTCHARTRAIN THIS AFTERNOON. A FEW OF THE THUNDERSTORMS WILL BE STRONG AND CAPABLE OF PRODUCING FREQUENT LIGHTNING...STRONG GUSTY WINDS...AND SMALL HAIL. IN ADDITION...SHOWERS AND THUNDERSTORMS ARE ONLY EXPECTED TO MOVE NORTHEAST AT ONLY 5 MILES AN HOUR OR LESS...SO LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE LIKELY TO OCCUR IN A SHORT PERIOD OF TIME...WHICH WOULD CAUSE PONDING OF WATER ON ROADWAYS AND OTHER POORLY DRAINED AREAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED THUNDERSTORMS ARE LIKELY EACH DAY...EXCEPT MORE NUMEROUS THUNDERSTORMS ARE EXPECTED ON SATURDAY. A FEW STRONG TO POSSIBLY SEVERE STORMS ARE POSSIBLE EACH DAY. THE MAIN THREATS ON FRIDAY AND SATURDAY WITH THE STRONGER STORMS WILL BE FREQUENT LIGHTNING...GUSTY WINDS...AND LOCALLY VERY HEAVY RAINFALL OF 3 TO 5 INCHES WHICH COULD OCCUR IN A SHORT PERIOD OF TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
107 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM HAIL CHALMETTE 29.94N 89.97W
06/26/2008 E0.25 INCH ST. BERNARD LA COUNTY OFFICIAL
PEA SIZE HAIL REPORTED IN CHALMETTE.
&&
92/JSSLAZ061-261845- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 115 PM CDT THU JUN 26 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL AFFECTING KENNER AND METAIRIE... AT 111 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND HAIL NEAR KENNER...OR ABOUT 3 MILES NORTHEAST OF NEW ORLEANS ARMSTRONG AIRPORT...MOVING NORTHEAST AT 12 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... METAIRIE BY 120 PM WIND GUSTS TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 32
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
117 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM HAIL METAIRIE 30.00N 90.18W
06/26/2008 E0.25 INCH JEFFERSON LA BROADCAST MEDIA
PEA SIZE HAIL REPORTED AT THE INTERSECTION OF CLEARVIEW
AND INTERSTATE 10.
&&
92/JSSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
203 PM CDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0102 PM TSTM WND GST KENNER 29.98N 90.25W
06/26/2008 M37 MPH JEFFERSON LA ASOS
KMSY ASOS AT NEW ORLEANS ARMSTRONG AIRPORT REPORTED A 32
KNOT WIND GUST AT 1802Z.
&&
92/JSSMSZ080-262000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 206 PM CDT THU JUN 26 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL IN CENTRAL HANCOCK COUNTY... AT 202 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL 8 MILES WEST OF DIAMONDHEAD...OR ABOUT 6 MILES SOUTHWEST OF KILN. THE THUNDERSTORM WAS NEARLY STATIONARY. WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. GUSTY WINDS...HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE WITH THIS THUNDERSTORM. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 92/JSS
LAZ038-050-262030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 228 PM CDT THU JUN 26 2008 ...THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL MOVING INTO THE HAMMOND AREA... AT 223 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH STRONG GUSTY WINDS AND SMALL HAIL NEAR HAMMOND...OR ABOUT 3 MILES WEST OF PONCHATOULA...MOVING NORTH AT 6 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... HAMMOND BY 315 PM TICKFAW BY 330 PM WIND GUSTS TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS THUNDERSTORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL AND/OR DAMAGING WINDS. EXPECT HEAVY RAINFALL IN THE PATH OF THE STORM. MOTORISTS SHOULD WATCH OUT FOR PONDING OF WATER ON ROADWAYS AND POOR DRAINAGE FLOODING. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. BE PREPARED TO TAKE QUICK ACTION IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE LOCAL MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES FROM THE NATIONAL WEATHER SERVICE. 92/JSS
The national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
Lightning strikes caused fires in two mobile homes resulting in severe damage to each one.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2008Every state in 2008This day in weather historyWarnings in Louisiana, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 121108.